Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had had syber knife radiation on brain tumor lung nodules. Having swollen legs with leaking water. Taking motoperol. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
my mother is 88 years old has had syber knife radiation on her brain tumor lung nodules from utirine cancer year and half ago presently in hospitol leg swelling leaking water out of body had bumex iv and have gotten 3 quarts of fluid off of her but forgot to give her her motoperol for 4 days went into afib yesterday heart rate 150 were able to get it down after several hours of iv .medication so now after 5 days of being in hospitol they were going to discharge her back to rehab nursing her heart doctor wants to try this medication on her for 7 days i just read about the sufur drug allgery which she has what would be your opinion on this ?we are trying to keep her in the hospitol a couple of days more just to see how this medication will react on her and to get more fluid off of her this has been the second time in the hospitol for fluid in the past 2 weeks the last time was in shadyside hospitol in pittsburgh for 5 days took catheter out and pill form bummex and lost 12 pounds then and as soon as we got her back to nursing home they changed meds to every other day 2 mil x2 then nothing next day now fluid build up .
Posted Mon, 7 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Lohit K 2 hours later
Brief Answer:
Keep her under observation.She need Bumex.

Detailed Answer:
Hi Thanks for using XXXXXXX

I can understand your concern and sorry for your mother status.

Considering your mother age, stage of the cancer and her present condition, she requires monitoring for her health. So I welcome your decission on keeping her in the hospitol a couple of days more for monitoring.

The drug Bumex is very much required for her to reduce the edema. Since this drug has already been tried and no allergy has been reported to these drugs she can continue this. Need not to worry for loosing weight as due to diuresis it will reduce weight.
So keep her under observation and look for any signs of hives, difficulty breathing, swelling of face, lips, tongue, or throat. These are the signs of drug reaction. If she develops these then the drug can be stopped and alternate drug can be given.

Hope this clarified your query. Feel free to ask if any related query and I will be glad to answer them.
Wish you and your mother good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor